Crohn's Disease Forum » Treatment » Entyvio/Vedolizumab » Vision loss with entyvio


05-17-2018, 07:28 AM   #1
lynne23
 
Join Date: May 2018
Location: Winona, Minnesota
Vision loss with entyvio

Anyone have permanent vision loss with Entyvio infusions? I have been taking since September 20017 and about 10 days ago I lost partial vision (lower half) of right eye. I wonder if could be side effect.
05-17-2018, 08:05 AM   #2
ronroush7
Forum Monitor
 
ronroush7's Avatar
 
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
I would contact your doctor right away.
__________________
Diagnosed in 1990. On Humira, Imuran, Gabapentin, Colestipol, Synthroid, Lialda. Resection in April of 2010. Allergic to Remicade, Penicillin, Flagyl, Doxycycline. Thyroid issues and psoriasis and neuropathy and mild cerebral palsy. Mild arthritis in my lower back.
05-17-2018, 10:31 AM   #3
Bufford
Senior Member
 
Bufford's Avatar
 
Join Date: Dec 2015
Location: Northwestern Ontario

My Support Groups:
Agreed. I wouldn't wait.
05-17-2018, 11:13 AM   #4
lynne23
 
Join Date: May 2018
Location: Winona, Minnesota
Thanks, did all that, MRI,Spinal tap,eye Drs, they say it's permanent and nothing more they can do.
05-17-2018, 11:15 AM   #5
lynne23
 
Join Date: May 2018
Location: Winona, Minnesota
Not sure I want to take anymore, had bad reaction to Humara also.
05-17-2018, 12:22 PM   #6
Scipio
Senior Member
 
Scipio's Avatar
 
Join Date: Oct 2015
Location: San Diego

My Support Groups:
Did they say why there was loss of vision? Nerve damage? Detached retina? Something else about the eye changed? Did the doctors attribute the vision loss to Entyvio?
05-17-2018, 01:45 PM   #7
lynne23
 
Join Date: May 2018
Location: Winona, Minnesota
They said it was like mini strokes in eye and that damaged very small vessels. One of the Drs wasn't very convincing that there were no visual side affects. Have you heard of any?
05-17-2018, 02:19 PM   #8
ronroush7
Forum Monitor
 
ronroush7's Avatar
 
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
They said it was like mini strokes in eye and that damaged very small vessels. One of the Drs wasn't very convincing that there were no visual side affects. Have you heard of any?
That doesn't always mean anything but I googled it and it said if you had eye problems while on this drug to contact your doctor.

05-17-2018, 09:31 PM   #9
newdiagnosis
Senior Member
 
Join Date: May 2017
I don't think that vision loss is attributed to entyvio. What you refer to as "mini strokes" is commonly found in people with vasculopathy (hypertension, diabetes, etc). I would be cautious to attribute any systemic symptoms to such medications. Entyvio does not cause what you refer to as "mini strokes" in the eye. It is important to assess the overall health, as there are other comorbidities with patients that have ulcerative colitis and crohn's.
05-18-2018, 08:45 AM   #10
lynne23
 
Join Date: May 2018
Location: Winona, Minnesota
I didn't go deeper into it. I am not saying I got it from Entyvio. I love this medication,I finally feel great!! I was just wondering if there was anyone else with similar symptoms. I am also not diabetic or have ever had high blood pressure, which the Drs thought strange. I'm glad no one else or few have experienced this while taking Entyvio.
06-22-2018, 06:45 AM   #11
lynne23
 
Join Date: May 2018
Location: Winona, Minnesota
Well, lost vision in right eye and some in left. Only thing they think after double temporal biopsy which were negative for GCA. (Giant cell arteritis). They don't know why it happened but guess there could of been a clot.
09-16-2018, 01:09 AM   #12
Klkirk_2001
 
Join Date: Sep 2018
I have experienced NAION, a mini stroke, to both eyes, as well. Have you seen a neuro_ophthalmologist to confirm this diagnosis? I haven't started Entyvio yet, but my GI doc said that that is my next step and I need to do it now, but I've been extremely reluctant to try any of the biologics for fear of losing more sight. UC and Crohn's, as you know, cause inflammation throughout the body, and NAION is caused from swelling, causing blood flow to the optic nerve to be compromised, killing off of damaging it permanently. There is no cure, although they're working on it. I questioned my doc about a connection between the two diseases and was told no, but I can't see how there couldn't be. Be very vigilant about seeing your eye doctor to have your ocular pressure checked. There is a 15-20% chance of it happening to your other eye.
Reply

Crohn's Disease Forum » Treatment » Entyvio/Vedolizumab » Vision loss with entyvio
Thread Tools


All times are GMT -5. The time now is 01:01 PM.
Copyright 2006-2017 Crohnsforum.com